iCliniq logo

Ask a Doctor Online Now

HomeAnswersSexologybrown dischargeI am getting a brown discharge after taking an i-pill. Why?

Is it normal to get brown discharge after taking Ipill?

Is it normal to get brown discharge after taking Ipill?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Divya Banu M

Published At April 24, 2019
Reviewed AtJanuary 17, 2024

Patient's Query

Hello doctor,

My last period was on 24th last month and it went for a regular five days. I had sex on Friday after my period was over, had Ipill the next day. Again had sex on Wednesday, had Ipill on Thursday and from Thursday, I am getting a brown discharge, a little bit of cramps. Am I pregnant? He did not discharge inside me, so I cannot be pregnant but I am scared of pre-cum, and took Ipill. Still I am getting a brown discharge. When can I expect my next period (on the date or delayed)?

Please help.

Hello,

Welcome to icliniq.com.

You have taken Ipill after sexual relation. So the chance of getting pregnant is very less. The brown discharge could be due to the frequent use of Ipill. Excess Ipill intake is not advisable for health. You can use precaution next time. Your next period might be delayed for a week as Ipill contains high dose Progesterone. If your next period gets delayed for more than a week then rule out pregnancy by urine hCG card test.

Take care.

Patient's Query

Thank you doctor,

I suddenly got discharge like my periods and cramps too. Is it a normal period or it is due to Ipill because my period date is 24th. Please advise.

Hello,

Welcome back to icliniq.com.

The spotting and intermenstrual bleeding can occur due to hormonal pill as a side-effect. I-pill can lead to bleeding as a side-effect. It can some time and delay menstruation as well. You are having these excess side effects due to more use of Ipill, twice within 10 days. If your bleeding continues for the next few days then Meftal spas can be prescribed for five days. Your chance of getting pregnant is very less. But still, if your next period is somehow delayed more than a week then investigate with urine hCG card test at home. Meanwhile, if your bleeding is increasing, then I suggest you consult a gynecologist for detailed evaluation.

Take care.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Goswami Parth Rajendragiri
Dr. Goswami Parth Rajendragiri

Pathology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Sexology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy